Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 247, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2025, 4:53 PM MDT for Cherry County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2025, 4:53 PM MDT (22:53 UTC)
- Expired
- Jul 20, 2025, 5:45 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 4:24 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.9 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:13 PM MDT, 1 hour 40 minutes earlier. Its key messages:
- Isolated to scattered thunderstorms are possible this afternoon and evening, potential for a strong to severe storms
- Hot temperatures Monday and Tuesday with heat indices above 100 on Monday
- Additional strong to severe thunderstorm chances are expected Tuesday
Area forecast discussion, Jul 20, 3:13 PM MDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service North Platte NE 413 PM CDT Sun Jul 20 2025 .KEY MESSAGES... - Isolated to scattered thunderstorms are possible this afternoon and evening, potential for a strong to severe storms - Hot temperatures Monday and Tuesday with heat indices above 100 on Monday - Additional strong to severe thunderstorm chances are expected Tuesday && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 409 PM CDT Sun Jul 20 2025 The main concern in the short term is the chance for a strong to severe thunderstorm this afternoon and evening. A frontal boundary draped across portions of western Nebraska and the Sandhills will provide the main focus for storm initiation this afternoon. The greatest timeframe for storm development will likely be after 3pm with storms lingering to 8pm with the initialdevelopment expected across the northern to northwest Sandhills in the vicinity of the trof/dry line, where although weakly forced, the best lift exist, with storms moving into a more favorable environment east of the boundary. Dewpoints ahead of the front are in the upper 60s to 70s, with steep lapse rates and MU CAPE values of 3000 J/kg +. There is also a warm front across the Sandhills which will be a focus for additional development. Confidence is medium in large hail greater than 2 inches across the Sandhills along with potential for strong winds. Can't rule out a tornado/landspout threat along the boundary but confidence is low. There is also a tornadic potential across the warm front boundary in northern Nebraska. Expect thunderstorm to start to diminish mid evening, generally after 8pm. As for Monday, expect temperatures to reach the 90s across all of western and north central Nebraska on Monday. The combination of dewpoints in the 70s with 90 degree temperatures will lead to heat indices of over 100 and have issued a Heat Advisory for Monday afternoon into early evening. There is also the potential for additional storms in the afternoon and evening that could be strong to severe. Storm development looks to be more scattered to widespread as large scale forcing will provide sufficient lift for storm development. Large hail and strong winds will be the main concern. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 409 PM CDT Sun Jul 20 2025 For Tuesday temperatures will again be in the 90s as the upper level ridge remains in place across the central CONUS. Across the southern and eastern CWA dewpoints are expected to reach the upper 60s and potentially into the lower 70s. There is the potential and additional heat headline may be needed for Tuesday as well and will continue to monitor. There will again be additional chances for isolated thunderstorms Tuesday afternoon and evening with the potential for some of those to become strong to severe. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1255 PM CDT Sun Jul 20 2025 MVFR conditions will be possible over the next couple of hours across portions of north central Nebraska, including KVTN, then low clouds are expected to lift the rest of the afternoon. There is the potential for isolated to scattered thunderstorms this afternoon and evening across the Sandhills into north central Nebraska. This may impact both forecast terminals, KVTN and KLBF with large hail, erratic strong winds should a storm move over the area. Low clouds and patchy fog may move back into north central Nebraska late tonight into early Monday with MVFR or possibly lower conditions through mid morning. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Monday for NEZ005>010-025>029-037-038-059-069>071. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Gomez
Hazardous weather outlook, Jul 20, 3:24 PM MDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 424 PM CDT Sun Jul 20 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-212130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 424 PM CDT Sun Jul 20 2025 /324 PM MDT Sun Jul 20 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. A slight (level 2 of 5) risk of severe storms possible through mid- evening across much of western and north central Nebraska. The main threats will be hail and damaging winds and a tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday through Friday across the area. On Monday and Tuesday, a marginal (level 1 of 5) risk of severe storms are possible across the entire outlook area from late afternoon into the evening. Beyond Tuesday night, the severe threat is uncertain. Very warm temperatures return on Monday and Tuesday with heat indices approaching 100 across portions of north central and into central Nebraska. A Heat Advisory has been issued for Monday from 1pm to 8pm CT. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jul 20, 4:35 PM MDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
535 PM CDT Sun Jul 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM Hail 2 S Nenzel 42.90N 101.10W
07/20/2025 E0.75 Inch Cherry NE Public
Report from mPING: Dime (0.75 in.).
0524 PM Hail 7 S Nenzel 42.83N 101.10W
07/20/2025 M1.50 Inch Cherry NE Public
0524 PM Hail 7 S Nenzel 42.82N 101.11W
07/20/2025 E1.50 Inch Cherry NE Public
Report from mPING: Ping Pong Ball (1.50
in.).
0526 PM Hail 9 S Nenzel 42.79N 101.12W
07/20/2025 E1.50 Inch Cherry NE Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&Local storm report, Jul 20, 4:41 PM MDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
541 PM CDT Sun Jul 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Hail 10 S Nenzel 42.78N 101.10W
07/20/2025 M1.75 Inch Cherry NE Trained Spotter
&&Local storm report, Jul 20, 4:47 PM MDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
547 PM CDT Sun Jul 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Hail 10 S Nenzel 42.79N 101.12W
07/20/2025 E1.25 Inch Cherry NE Public
Report from mPING: Half Dollar (1.25 in.).
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:08 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 52 min |
| Jul 19, 6:14 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 46 min |
| Jul 19, 6:28 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 47 min |
| Jul 19, 6:53 PM MDT | Special Weather Statement | LBF | Wheeler | 52 min |
| Jul 19, 6:54 PM MDT | Areal Flood Advisory | LBF | Brown, Rock | 4 hr |
| Jul 19, 7:15 PM MDT | Areal Flood Advisory | LBF | Hayes | 3 hr |
| Jul 19, 8:18 PM MDT | Special Weather Statement | LBF | Chase | 42 min |
| Jul 20, 1:51 PM MDT | Heat Advisory | LBF | Blaine, Boyd, Brown, Chase, Cherry, Custer and 11 more | 29 hr |
| Jul 20, 4:11 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jul 20, 5:41 PM MDT | Special Weather Statement | LBF | Cherry | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.